Georgia, 2014

Tornadoes and Flash Flood in Georgia, October 14, 2014

October 14, 2014 · NWS FFC · 23 events in 14 counties and zones

Very warm and moist air from the Gulf of Mexico prevailed over Georgia in advance of a strong storm system that moved through the eastern United States. During the early morning hours a line of thunderstorms moved through parts of West Central Georgia and continued into the Atlanta metropolitan area and eventually portions of East and Central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$367,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Very warm and moist air from the Gulf of Mexico prevailed over Georgia in advance of a strong storm system that moved through the eastern United States. During the early morning hours a line of thunderstorms moved through parts of West Central Georgia and continued into the Atlanta metropolitan area and eventually portions of East and Central Georgia. A low-level jet developed on the back side of this line of thunderstorms which was conducive for the development of damaging winds and tornadoes. This line of thunderstorms with heavy rain interacted with a dissipating stationary front early in the morning over North Georgia to produce flash flooding in Dade County in Northwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 14, 1:31 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 14, 1:31 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 AM EDT TUE OCT 14 2014

.EARLY MORNING UPDATE...
THE NORTHERN PORTIONS OF THE LINE OF STORMS APPROACHING THE NW GA
STATE LINE IS WEAKENING DUE TO LACK OF INSTABILITY AND EXPECT THIS
TREND TO CONTINUE. THEREFORE... HAVE REMOVED HEARD... COWETA...
FAYETTE... CLAYTON... DEKALB AND COUNTIES NORTHWARD FROM THE TOR
WATCH AS THIS THREAT HAS GREATLY DIMINISHED. WILL HOLD ONTO THE TOR
WATCH FOR CHATTAHOOCHEE... HARRIS... MERIWETHER... MUSCOGEE...
STEWART AND TROUP FOR AWHILE LONGER AS THE GREATER INSTABILITIES ARE
STILL POOLED IN THIS AREA. ALTHOUGH THE WATCH HAS BEEN DROPPED
FOR NW GA... BE ADVISED... STRONG TO POTENTIALLY DAMAGING WIND GUSTS
ARE STILL POSSIBLE AS THIS LINE OF STORMS MOVE ACROSS NW GA THIS
MORNING. /39

.UPDATE...
/ISSUED AT 1024 PM EDT MON OCT 13 2014/
THE LATEST HRRR 3KM MODEL RUN CONTINUES TO SHOW THE FIRST ROUND OF
SHOWERS AND TSTMS MOVING INTO NORTH AND WEST GA AS EARLY AS 2 AM
EDT TUE. THE MAIN SQUALL LINE NOW IN CENTRAL AL SHOULD APPROACH
THE GA STATE LINE BY 6 AM EDT MOVING ACROSS GA THROUGH THE DAY.
EXPECTED WIDESPREAD SHOWERS AND TSTMS WITH ISOLATED SEVERE TSTMS
AND POSSIBLE TORNADOES. HAVE ADJUSTED POPS UPWARD 5 TO 10 PERCENT
TO MATCH UP BETTER WITH EXPECTED QPF AMOUNTS.

&&

16

.PREV DISCUSSION... /ISSUED 810 PM EDT MON OCT 13 2014/

..SEVERE POTENTIAL WITH STRONG DAMAGING WINDS...ISOLATED
TORNADOES...AND FLASH FLOODING AS MAIN THREATS WITH TWO ROUNDS OF
STORMS EARLY MORNING TUESDAY AND AGAIN TUESDAY AFTERNOON...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN THROUGH THE SHORT TERM CONTINUES TO BE ROBUST
CONVECTIVE ACTIVITY WITH APPROACHING COLD FRONT. MODELS CONTINUE TO
SUGGEST TWO WAVES OF ACTIVITY WITH THE FIRST OF TWO SQUALL LINES
MOVING IN EARLY TUESDAY MORNING...WITH A SECONDARY LINE PUSHING
THROUGH TUESDAY AFTERNOON.

FOR THE FIRST WAVE...MODEL CONSENSUS PUSHES THE LINE OF STORMS
ACROSS THE GA/AL LINE BETWEEN 4 AND 6 AM. A FEW MODELS SUGGEST SOME
ACTIVITY AHEAD OF THIS FIRST SQUALL LINE COULD BEGIN AS EARLY AS 2
AM. CONFIDENCE WITH THIS ACTIVITY IS MEDIUM GIVEN QUESTIONS THAT
STILL EXIST ON THE TIMING...AVAILABLE INGREDIENTS...AND OVERALL
INTENSITY. IT IS POSSIBLE THAT CONVECTION DEVELOPING TO THE SOUTH
WILL CUT OFF THE FLOW OF NECESSARY INGREDIENTS FARTHER NORTH.
REGARDLESS...GIVEN 950 MB WINDS...AMPLE SRH...AND EVEN MODEST
CAPE...EXPECT DAMAGING WINDS AND ISOLATED TORNADOES TO BE THE MAIN
CONCERNS...PARTICULARLY IN BOWING PORTIONS OF THE LINE OR IN
DISCRETE STORMS DEVELOPING OUT AHEAD OF IT. AS OF NOW SPC DOES HAVE
THE ENTIRE ARE OUTLOOKED IN A SLIGHT RISK THROUGH THE DAY.

HAVE CONTINUED WITH LIKELY TO CATEGORICAL POPS BEGINNING IN THE
NORTHWESTERN PORTIONS OF THE STATE BY 06Z AND PROGRESSING EASTWARD
THROUGH THE MORNING.

THE SECOND SQUALL LINE LOOKS TO PUSH INTO WESTERN GEORGIA BY 16-17Z
/11-12PM/ AND MOVE INTO THE ATL METRO AREA BY 2-3PM. MODELS DIFFER
SOMEWHAT ON THE LEVEL OF CLEARING BETWEEN THE TWO LINES...WITH
SEVERAL MODELS ADVERTISING ENOUGH COULD COVER AND LIGHT
PRECIPITATION TO SIGNIFICANTLY LIMIT THE INSTABILITY FOR THE SECOND
SQUALL LINE. HOWEVER...MODELS CONTINUE TO SUGGEST THAT AS THIS LINE
PUSHES THROUGH THE CWA DURING PRIME HEATING TIME /MID-LATE
AFTERNOON/ THAT WITH A BETTER SUPPLY OF AVAILABLE INSTABILITIES AND
INGREDIENTS...WITH RISK OF SEVERE STORMS APPEARS GREATER.

SOUTHERLY FLOW ORIENTED PARALLEL TO THE LINES OF ACTIVITY WILL KEEP
THE CONVECTION FROM PROGRESSING QUICKLY. EXPECT THAT IN SLOW MOVING
STORMS WILL DUMP HEAVY RAINFALL OVER THE SAME AREA...RESULTING IN
POTENTIAL FLOODING. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
FOR 2 AM TUESDAY TO 2 AM WEDNESDAY FOR PORTIONS OF NW AND NORTHERN
GEORGIA. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

WINDS OUTSIDE OF CONVECTION WILL STILL REMAIN HIGH...WITH SPEEDS OF
10-15 MPH AND GUSTS TO 25 MPH.

PLEASE KEEP IN MIND THE TIMING OF THESE STORMS...PARTICULARLY THAT
MODELS SHOW SOME OF THE HIGHEST RISK DURING MORNING AND AFTERNOON
RUSH HOUR.

31

LONG TERM /WEDNESDAY THROUGH MONDAY/...
SOME SUBTLE DISCREPANCIES LATE IN THE PERIOD TOWARD NEXT WEEKEND
THOUGH NOT CONFIDENT ENOUGH TO CHANGE FORECAST. MADE LITTLE CHANGE
TO THE LONG TERM PERIOD.

BAKER

&&

.AVIATION...
06Z UPDATE...
MVFR CIGS WILL PREVAIL THIS MORNING IN ADVANCE OF SQUALL LINE THAT
IS EXPECTED TO PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 09-12Z THIS
MORNING. HIRES MODELS SHOW A SECOND LINE OF STORMS DEVELOPING ALONG
THE ACTUAL COLD FRONT... AND THIS LINE MAY PUSH ACROSS THE ATLANTA
TAF SITES BETWEEN 16-19Z TODAY... BUT STILL MUCH UNCERTAINTY ON THIS
SECOND LINE AT THIS TIME. EXPECT CIGS TO OCCASIONALLY LOWER TO IFR
LEVELS WITH THE STRONGER CONVECTION... BUT MVFR CIGS SHOULD PREVAIL
UNTIL IMPROVEMENT IS EXPECTED TO VFR AFTER THE COLD FRONT LATER THIS
AFTERNOON. EXPECT WRAP AROUND CLOUDS TO SPREAD MVFR CIGS BACK INTO
THE AREA LATER TONIGHT... MAYBE AROUND 07-10Z WED. OTHERWISE...
WINDS WILL BE SSE AROUND 10G20KTS THROUGH MID TO LATE MORNING...
THEN VEER SSW BY EARLY AFTERNOON... THEN WESTERLY BY LATE AFTERNOON
OR EARLY EVENING BEHIND THE FRONT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

39

&&

.HYDROLOGY...
/ISSUED AT 810 PM EDT MON OCT 13 2014/
EARLY TUESDAY THROUGH WEDNESDAY QPF IS ABOVE 2 INCHES ACROSS NORTH
AND WESTERN PORTIONS OF THE CWA...WITH 1-1.5 FROM THE SE ATL METRO
AREA THROUGH MACON...AND BELOW 1 INCH FARTHER SE. DUE TO THE
RAINFALL NORTHERN GEORGIA HAS OBSERVED OVER THE LAST WEEK...THIS
AREA IS ALREADY PRIMED FOR POSSIBLE FLOODING ISSUES. FFG IS LOWER IN
THIS AREA...AND SO HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
FOR NW GEORGIA COUNTIES. SITE SPECIFIC MODELS INDICATE THAT WITH THE
FORECAST AMOUNT OF PRECIP...SEVERAL RIVERS COULD SEE BANKFULL OR
MINOR FLOODING CONDITIONS...PARTICULARLY IN THE CONASAUGA RIVER AND
LOOKOUT CREEK BASINS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  73  56  70 /  70 100  90  20
ATLANTA         67  74  56  69 / 100 100  40  10
BLAIRSVILLE     62  70  51  65 / 100 100  70  30
CARTERSVILLE    68  74  53  68 / 100 100  40  20
COLUMBUS        71  77  56  75 /  90 100  30  10
GAINESVILLE     66  71  55  67 /  90 100  60  30
MACON           71  78  56  77 /  70 100  60  10
ROME            68  75  52  67 / 100 100  20  20
PEACHTREE CITY  69  75  52  69 / 100 100  40  10
VIDALIA         70  82  65  78 /  20  80  80  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING ZONES:
CHATTAHOOCHEE...HARRIS... MERIWETHER... MUSCOGEE... STEWART AND
TROUP.

WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN...DAWSON...
FLOYD... GILMER... GORDON... MURRAY... LUMPKIN... PICKENS... POLK...
TOWNS... UNION... WALKER... WHITE... WHITFIELD.

FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...FANNIN...FLOYD...GILMER...GORDON...MURRAY...
PICKENS...TOWNS...UNION...WALKER...WHITFIELD.

&&

SHORT TERM...16/39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Oct 13, 8:55 PM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT MON OCT 13 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
955 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT...

...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA AFTER MIDNIGHT...

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH
FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANT BE RULED OUT. THE
MOST LIKELY AREA FOR SEVERE STORMS LATE TONIGHT IS WEST OF A
LAGRANGE TO CANTON TO DALTON LINE.

DISCUSSION...

THE SQUALL LINE IN ALABAMA IS EXPECTED TO PUSH EAST INTO NORTHWEST
GEORGIA AROUND 1 AM.  INSTABILITY AND VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO BE SEVERE WITH
DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK TORNADOES WILL ALSO BE
POSSIBLE ALONG THE LINE OR IN CELLS JUST AHEAD OF THE LINE.

THE STORMS ARE EXPECTED TO WEAKEN AFTER 3 AM AS VERTICAL WIND SHEAR
AND INSTABILITY DECREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON.
THE FIRST LINE SHOULD CONTINUE TO WEAKEN AS IT MOVES ACROSS EASTERN
GEORGIA THROUGH THE MORNING. HOWEVER...A SECOND LINE WILL LIKELY
DEVELOP TO THE WEST IN THE AFTERNOON AFFECTING NORTH GEORGIA AND
POSSIBLY PARTS OF MIDDLE GEORGIA THROUGH MID EVENING. THESE STORMS
MAY BE MORE ISOLATED BUT COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS. THE STORMS SHOULD WEAKEN OR MOVE OUT OF THE AREA BEFORE
MIDNIGHT TUESDAY NIGHT.

NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

SNELSON

In the hours before

Special weather statement, Oct 14, 2:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EDT TUE OCT 14 2014

GAZ042>044-052-053-066-067-078-089-140845-
345 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MUSCOGEE...MERIWETHER...CARROLL...COWETA...DOUGLAS...HARRIS...HEARD
AND FULTON COUNTIES UNTIL 445 AM EDT...

AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYUS TO LAKE HARDING...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MUSCOGEE...MERIWETHER...CARROLL...COWETA...DOUGLAS...HARRIS...HEARD
AND FULTON COUNTIES THROUGH 445 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GOAT ROCK LAKE...LAKE HARDING...STATE LINE
PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WEST POINT...GLENN...
WARESVILLE...TEXAS...FROLONA...EPHESUS...BLACKJACK MOUNTAIN...LONG
CANE...ROOSTERVILLE AND TYUS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3373 8473 3328 8466 3285 8468 3284 8470
      3260 8469 3259 8508 3264 8511 3267 8510
      3269 8512 3273 8512 3275 8515 3278 8513
      3281 8517 3284 8516 3287 8519 3347 8528
TIME...MOT...LOC 0745Z 239DEG 28KT 3345 8520 3299 8514
          3271 8514

The radar

The Northeast Alabama radar (KHTX), 161 km away, was scanning. The volume nearest the first event began at 07:57 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 10 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fannin

When
October 14, 3:00 AM EST to 3:15 AM EST
Where
Fannin County, 0.53 mi S of Blue Ridge
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
34.862, -84.320

The Fannin County 911 Center reported dozens of trees down countywide.

Flash Flood, Dade

When
October 14, 3:27 AM EST to 3:15 PM EST
Where
Dade County, 1.14 mi W of Sulphur Spgs Station to 2.07 mi ENE of Amos Mill
Cause
Heavy Rain
Property damage
$3,000
Reported by
Other Federal Agency
Coordinates
34.730, -85.550

The stage height at a USGS stream gage near New England on the Lookout Creek at Creek Road reached flood stage of 12 feet. The creek crest at 15.6 feet. Minor flooding a few feet deep caused road closures of Sells Lane in Trenton, Mason Road near Rising Fawn and Creek Road near New England.

Tornado, Harris

When
October 14, 3:40 AM EST to 3:42 AM EST
Where
Harris County, 1.62 mi SSW of Shiloh to 0.67 mi SE of Shiloh
Rating
EF1
Path length
1.42 mi
Path width
200 yd
Continued into
Talbot, Ga (FFC)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.798, -84.709

NWS Storm Survey team found a tornado touched down just southwest of Shiloh in Harris County and traveled northeast for almost 6 miles across northwest Talbot County and southern Meriwether County. A home on the south face of Pine Mountain off Skyline Drive southwest of Manchester lost part of its roof and a large shed was destroyed. A few other homes along the path had minor damage with approximately 100 trees snapped or uprooted. EF1 damage was indicated with maximum wind speeds estimated around 100 MPH and a path width of 200 yards. [10/14/14: Tornado #1, County #1-3, EF1, Harris-Talbot-Meriwether, 2014:011].

Tornado, Talbot

When
October 14, 3:42 AM EST to 3:46 AM EST
Where
Talbot County, 0.87 mi SW of Tax to 2.11 mi NE of Tax
Rating
EF1
Path length
2.95 mi
Path width
200 yd
Continued into
Meriwether, Ga (FFC)
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
32.813, -84.692

NWS Storm Survey team found a tornado touched down just southwest of Shiloh in Harris County and traveled northeast for almost 6 miles across northwest Talbot County and southern Meriwether County. A home on the south face of Pine Mountain off Skyline Drive southwest of Manchester lost part of its roof and a large shed was destroyed. A few other homes along the path had minor damage with approximately 100 trees snapped or uprooted. EF1 damage was indicated with maximum wind speeds estimated around 100 MPH and a path width of 200 yards. [10/14/14: Tornado #1, County #2-3, EF1, Harris-Talbot-Meriwether, 2014:011].

Tornado, Meriwether

When
October 14, 3:46 AM EST to 3:48 AM EST
Where
Meriwether County, 1.83 mi NNE of Nebula to 1 mi WNW of Manchester
Rating
EF1
Path length
1.49 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.845, -84.659

NWS Storm Survey team found a tornado touched down just southwest of Shiloh in Harris County and traveled northeast for almost 6 miles across northwest Talbot County and southern Meriwether County. A home on the south face of Pine Mountain off Skyline Drive southwest of Manchester lost part of its roof and a large shed was destroyed. A few other homes along the path had minor damage with approximately 100 trees snapped or uprooted. EF1 damage was indicated with maximum wind speeds estimated around 100 MPH and a path width of 200 yards. [10/14/14: Tornado #1, County #3-3, EF1, Harris-Talbot-Meriwether, 2014:011].

Tornado, Fulton

When
October 14, 4:15 AM EST to 4:20 AM EST
Where
Fulton County, 1.74 mi S of Ben Hill to 1.41 mi NNE of Ben Hill
Rating
EF0
Path length
2.99 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.655, -84.515

NWS Storm Survey team found a tornado touched down near Camp Creek Parkway and traveled north across Campbellton Road to Fairburn Road in the Ben Hill community. EF0 damage was indicated with maximum wind speeds around 75 MPH and a path width of 75 yards. Damage was confined mainly to trees snapped or uprooted. [10/14/14: Tornado #2, County #1-1, EF0, Fulton, 2014:012].

Tornado, Fulton

When
October 14, 4:20 AM EST to 4:28 AM EST
Where
Fulton County, 0.95 mi W of East Pt to 1.01 mi NNW of Ft Mc Pherson
Rating
EF0
Path length
2.63 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.678, -84.466

NWS Storm Survey team found a tornado touched down on the west side of East Point around Ben Hill Road and traveled north northeast crossing Langford Parkway before lifting in the Adams Park area. EF0 damage was indicated with maximum wind speeds around 80 MPH and a path width of 75 yards. Damage was confined mainly to trees snapped or uprooted. [10/14/14: Tornado #3, County #1-1, EF0, Fulton, 2014:013].

Thunderstorm Wind, Fulton

When
October 14, 4:23 AM EST to 4:35 AM EST
Where
Fulton County, 1.78 mi NNW of Red Oak to 1.81 mi WSW of East Pt
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
33.643, -84.515

The Fulton County Emergency Manager reported multiple trees down on Ben Hill Road and Stone Road. Power lines were reported down on Fairburn Road.

Tornado, Fulton

When
October 14, 4:33 AM EST to 4:38 AM EST
Where
Fulton County, 2.3 mi NE of Bolton to 2.95 mi NNE of Bolton
Rating
EF0
Path length
1.07 mi
Path width
75 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
33.843, -84.441

NWS Storm Survey team found a tornado touched down near Nancy Creek Road NW and West Paces Ferry Road NW then traveled north northwest lifting near Paces Ferry Road NW and Parian Ridge Road NW. EF0 damage was indicated with maximum wind speeds around 75 MPH and a path width of 75 yards. Damage was confined mainly to trees snapped or uprooted, however several homes sustained damage from falling trees. [10/14/14: Tornado #4, County #1-1, EF0, Fulton, 2014:014].

Thunderstorm Wind, Fulton

When
October 14, 4:38 AM EST to 4:40 AM EST
Where
Fulton County, 3.04 mi NNE of Bolton
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
33.861, -84.451

The local news media reported a gust of 60 mph measured by weather equipment at the Lovett School.

Tornado, Cobb

When
October 14, 4:43 AM EST to 4:48 AM EST
Where
Cobb County, 1.82 mi ENE of Mt Bethel to 2.48 mi NE of Mt Bethel
Rating
EF1
Path length
0.83 mi
Path width
100 yd
Continued into
Fulton, Ga (FFC)
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
33.982, -84.392

NWS Storm Survey team found a tornado touched down near Willow Point Parkway in east Cobb County and traveled north northeast into Fulton County north of Timber Ridge Road before lifting along Willeo Road near the Chattahoochee River. EF1 damage was indicated in Cobb County with maximum wind speeds around 95 MPH and a path width of 100 yards. EF0 Damage was indicated after the tornado crossed into Fulton County. Damage was confined mainly to trees snapped or uprooted with some damage to homes from falling trees. [10/14/14: Tornado #5, County #1-2, EF1, Cobb-Fulton, 2014:015].

Tornado, Fulton

When
October 14, 4:48 AM EST to 4:50 AM EST
Where
Fulton County, 2.08 mi SSW of Roswell to 1.67 mi SSW of Roswell
Rating
EF0
Path length
0.42 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.993, -84.387

NWS Storm Survey team found a tornado touched down near Willow Point Parkway in east Cobb County and traveled north northeast into Fulton County north of Timber Ridge Road before lifting along Willeo Road near the Chattahoochee River. EF1 damage was indicated in Cobb County with maximum wind speeds around 95 MPH and a path width of 100 yards. EF0 Damage was indicated after the tornado crossed into Fulton County. Damage was confined mainly to trees snapped or uprooted with some damage to homes from falling trees. [10/14/14: Tornado #5, County #2-2, EF0, Cobb-Fulton, 2014:015].

Thunderstorm Wind, Fulton

When
October 14, 4:55 AM EST to 5:00 AM EST
Where
Fulton County, 0.5 mi SSE of Crabapple
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.073, -84.328

The Fulton County Emergency Manager reported several trees down on two houses in the vicinity of Harris and Rucker Roads.

Tornado, Fulton

When
October 14, 4:55 AM EST to 5:08 AM EST
Where
Fulton County, 0.44 mi SE of Crabapple to 4.32 mi ESE of Birmingham
Rating
EF1
Path length
6.4 mi
Path width
100 yd
Continued into
Forsyth, Ga (FFC)
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
34.075, -84.326

NWS Storm Survey team found a tornado touched down near Rucker Road west of Alpharetta and traveled northeast crossing into Forsyth County north of Francis Road before lifting near Campground Road and Wills Orchard Road. EF1 damage was indicated in Fulton County with maximum wind speeds around 105 MPH and a path width of 100 yards. EF0 damage was indicated in Forsyth County. Damage was confined mainly to trees with numerous large hardwood trees snapped or uprooted. Some damage to homes occurred from falling trees. [10/14/14: Tornado #6, County #1-2, EF1, Fulton-Forsyth, 2014:016].

Thunderstorm Wind, Fulton

When
October 14, 4:56 AM EST to 5:10 AM EST
Where
Fulton County, 0.9 mi NE of Alpharetta
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.080, -84.290

The Fulton County Emergency Manager reported over a dozen trees down in the Alpharetta area. Locations include Mayfield Road, Bethany Road, Bethany Bend Road and Crabapple Road. Power lines were also reported down in the area.

Thunderstorm Wind, Houston

When
October 14, 5:00 AM EST to 5:05 AM EST
Where
Houston County, 2.39 mi E of Pabst
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.429, -83.579

The Houston County 911 Center reported a tree down near the intersection of State Highway 247 South and Kovac Road.

Thunderstorm Wind, Peach

When
October 14, 5:00 AM EST to 5:05 AM EST
Where
Peach County, 1.56 mi S of Byron
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
32.628, -83.746

The Peach County 911 Center reported one tree down on White Oak lane.

Thunderstorm Wind, Gwinnett

When
October 14, 5:05 AM EST to 5:10 AM EST
Where
Gwinnett County, 1.79 mi W of Pittman
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
33.969, -84.181

The Gwinnett County Emergency manager reported one tree down at the intersection of South Old Peachtree Road and South Berkley Lake Road.

Thunderstorm Wind, Gwinnett

When
October 14, 5:05 AM EST to 5:10 AM EST
Where
Gwinnett County, 1.52 mi SE of Buford
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.106, -83.980

The Gwinnett County Emergency Manager reported two trees down in the vicinity of Hamilton Mill Road, Thrasher Road and I-985.

Tornado, Forsyth

When
October 14, 5:08 AM EST to 5:10 AM EST
Where
Forsyth County, 4.16 mi SSW of Drew to 3.06 mi SSW of Drew
Rating
EF0
Path length
1.11 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.149, -84.259

NWS Storm Survey team found a tornado touched down near Rucker Road west of Alpharetta and traveled northeast crossing into Forsyth County north of Francis Road before lifting near Campground Road and Wills Orchard Road. EF1 damage was indicated in Fulton County with maximum wind speeds around 105 MPH and a path width of 100 yards. EF0 damage was indicated in Forsyth County. Damage was confined mainly to trees with numerous large hardwood trees snapped or uprooted. Some damage to homes occurred from falling trees. [10/14/14: Tornado #6, County #2-2, EF0, Fulton-Forsyth, 2014:016].

Thunderstorm Wind, Dawson

When
October 14, 5:40 AM EST to 5:50 AM EST
Where
Dawson County, 2.14 mi W of Mc Kee to 1.58 mi NNW of Mc Kee
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.426, -84.157

The Dawson County Emergency Manager reported multiple trees down, some on power lines, along State Highway 53 and State Highway 136 west of Dawsonville.

Thunderstorm Wind, Jasper

When
October 14, 5:47 AM EST to 6:15 AM EST
Where
Jasper County, 3.38 mi N of Prospect to 0.84 mi W of Farrar
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.449, -83.774

The Jasper County 911 Center reported several trees down from around County Line Road and County Line Trail to Pitts Chapel Road and Post Road.

Thunderstorm Wind, Walton

When
October 14, 6:10 AM EST to 6:15 AM EST
Where
Walton County, 2.72 mi SE of Good Hope
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.752, -83.587

The Walton County Emergency Manager reported multiple trees and power lines down in the vicinity of Chandler Road. A barn was damaged and several homes had damage to roof shingles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyThe tornado archive for Georgia, 2014Warnings in Georgia, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547148, 544407, 547161, 547170, 547171, 547172, 547173, 547149, 547176, 547159, 547186, 547191, 547150, 547198, 547151, 547152, 547153, 547154, 547155, 547201, 547156, 547157, 547158.